Please use this identifier to cite or link to this item: https://hdl.handle.net/1959.11/26665
Title: Poincare duality complexes with highly connected universal cover
Contributor(s): Bleile, Beatrice  (author); Bokor, Imre (author); Hillman, Jonathon A (author)
Publication Date: 2018-12-11
DOI: 10.2140/agt.2018.18.3749
Handle Link: https://hdl.handle.net/1959.11/26665
Abstract: Turaev conjectured that the classification, realization and splitting results for Poincare duality complexes of dimension 3 (PD₃–complexes) generalize to PDₙ–complexes with (n−2)–connected universal cover for n≥3. Baues and Bleile showed that such complexes are classified, up to oriented homotopy equivalence, by the triple consisting of their fundamental group, orientation class and the image of their fundamental class in the homology of the fundamental group, verifying Turaev’s conjecture on classification. We prove Turaev’s conjectures on realization and splitting. We show that a triple (G, ω, μ), comprising a group G, a cohomology class ω∈H¹ (G;Z∕2Z) and a homology class μ∈Hₙ(G;Zω), can be realized by a PDₙ–complex with (n−2)–connected universal cover if and only if the Turaev map applied to μ yields an equivalence. We show that a PDₙ–complex with (n-2)–connected universal cover is a nontrivial connected sum of two such complexes if and only if its fundamental group is a nontrivial free product of groups. We then consider the indecomposable PDₙ–complexes of this type. When n is odd the results are similar to those for the case n=3. The indecomposables are either aspherical or have virtually free fundamental group. When n is even the indecomposables include manifolds which are neither aspherical nor have virtually free fundamental group, but if the group is virtually free and has no dihedral subgroup of order >2 then it has two ends.
Publication Type: Journal Article
Source of Publication: Algebraic & Geometric Topology, 18(7), p. 3749-3788
Publisher: Geometry & Topology Publications
Place of Publication: United Kingdom
ISSN: 1472-2747
1472-2739
Field of Research (FOR): 010112 Topology
Peer Reviewed: Yes
HERDC Category Description: C1 Refereed Article in a Scholarly Journal
Appears in Collections:Journal Article
School of Science and Technology

Files in This Item:
1 files
File SizeFormat 
Show full item record
Google Media

Google ScholarTM

Check

Altmetric


Items in Research UNE are protected by copyright, with all rights reserved, unless otherwise indicated.